Alert archive / Alabama / Special Weather Statements in 2021

Special Weather Statement, NWS Mobile, AL

July 10, 2021Baldwin County, Alabama

NWS Mobile, AL issued this special weather statement at Jul 10, 2021, 11:28 AM CDT for Baldwin County, Alabama. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2021, 11:28 AM CDT (16:28 UTC)
Expired
Jul 10, 2021, 12:15 PM CDT
In force
47 min
Issued by
NWS Mobile, AL

County Baldwin County, AL

The radar

The Mobile radar (KMOB), 45 km from the middle of the area, began a volume at 16:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 4.5 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2021-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2543 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2021-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2543 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
615 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

418 
WWUS84 KMOB 101628
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
1128 AM CDT Sat Jul 10 2021
 
ALZ262-FLZ201-101715-
Baldwin Inland AL-Escambia Inland FL-
1128 AM CDT Sat Jul 10 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
BALDWIN AND WESTERN ESCAMBIA COUNTIES UNTIL 1215 PM CDT...

At 1127 AM CDT, the strong thunderstorm was located 5 miles southwest
of Bay Minette, moving northeast at 15 mph.

Wind gusts of up to 40 mph will be possible with this storm.

Locations impacted include...
Bay Minette and I65 And AL 225. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3086 8790 3088 8789 3087 8790 3092 8793
      3092 8792 3091 8791 3094 8790 3094 8788
      3096 8788 3108 8772 3080 8754 3079 8762
      3079 8786
TIME...MOT...LOC 1627Z 242DEG 11KT 3085 8786 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jul 10, 6:37 AM CDT, 4 hours 51 minutes earlier.

Area forecast discussion, Jul 10, 6:37 AM CDT, 4 hours 51 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
637 AM CDT Sat Jul 10 2021

.NEAR TERM UPDATE /Now Through Sunday/...Subtle weakness in upper
level ridging resides over the southeastern U.S. today as an upper
level trough slowly makes its way southeast into the ArkLaTex region
by Sunday, stretching northeastward towards the Great Lakes region.
Weak disturbances associated with this trough will round its base,
helping in providing a source of lift over our region during the day
today, and particularly on Sunday afternoon into evening as the
trough is closer in proximity. At the surface, we continue to have
the nose of a surface high pressure centered over the southwestern
Atlantic stretch into the southeastern U.S. keeping most of the CWA
embedded within southerly to southwesterly low to mid-level flow.
This will help to continue to advect in a moist low to mid level
airmass off the Gulf of Mexico. At the same time, modest westerly to
northwesterly flow above 500mb will help to bring in drier air aloft
and persist through Sunday.

An isolate shower or two linger across the CWA this morning, and
should remain that way through at least mid morning. As we head into
this afternoon, scattered showers and thunderstorms should begin
developing over the region, particularly across southeastern MS into
far southwestern AL. This activity should increase in coverage by
mid to late afternoon, and given overnight model guidance suggesting
better coverage I have opted to add in an area of likely PoPs across
southeastern MS, southwestern AL into the interior of the FL
panhandle this package. Despite the aforementioned drier air aloft
being advected in above 500mb, rich sfc-500mb moisture content will
help maintain high PWATs in the 1.7 to 1.9 inch range. Likewise,
steep low level lapse rates will develop along with high SBCAPE and
MLCAPE values upwards of 3,500/2,500j/kg respectively. With at least
subtle forcing in association with the aforementioned weak
disturbances rounding the base of the upper level trough, this
should be adequate for scattered to numerous showers and
thunderstorms during the afternoon into early evening hours today.
The caveat to this may be the drier air aloft, although this doesn't
appear to be robust enough to serve as a significant limiter to
convection. Showers and storms will be efficient rainfall producers
once again, with isolated areas of flash flooding possible under any
heavier slow moving thunderstorms. Additionally, with the
introduction of some dry air aloft, wet microburst potential may
become isolated with DCAPE values approaching 700j/kg.

With loss of daytime heating, storm coverage should greatly diminish
through tonight. Expect a similar evolution in convection to occur
Sunday, although coverage may be greater given closer proximity to
the parent trough. Overall thermodynamic/kinematic environment
remains relatively unchanged from the previous day, with perhaps
even a little more moisture throughout the column to work with.
Given this, have likely PoPs covering the entire CWA for Sunday
afternoon into early evening. Once again, heavy rainfall with
showers and storms is likely and a chance for isolated areas of
flash flooding remains Sunday.

Temperatures generally remain close to a persistence forecast of the
last couple days, with highs in the middle to upper 80's and perhaps
an isolated 90 degree reading here and there today and Sunday. Lows
will be in the lower to middle 70's for most locations, with perhaps
an upper 70's reading along the coast. A MODERATE risk of rip
currents remains in effect throughout the period. MM/25

&&

.AVIATION...
12Z issuance...VFR ceiling and visibility prevail for the region
this morning, and should remain that way through the rest of today
into tonight. Scattered to at times possibly numerous
thunderstorms will develop this afternoon into early evening,
posing the chance for reduction in ceilings and visibility to
MVFR category and perhaps IFR category under the heaviest
convection. Winds remain generally southwesterly to at times westerly
at 5 to 10kts.

&&

.PREV DISCUSSION... /issued 404 AM CDT Sat Jul 10 2021/

NEAR TERM UPDATE /Now Through Sunday/...Subtle weakness in upper
level ridging resides over the southeastern U.S. today as an upper
level trough slowly makes its way southeast into the ArkLaTex region
by Sunday, stretching northeastward towards the Great Lakes region.
Weak disturbances associated with this trough will round its base,
helping in providing a source of lift over our region during the day
today, and particularly on Sunday afternoon into evening as the
trough is closer in proximity. At the surface, we continue to have
the nose of a surface high pressure centered over the southwestern
Atlantic stretch into the southeastern U.S. keeping most of the CWA
embedded within southerly to southwesterly low to mid-level flow.
This will help to continue to advect in a moist low to mid level
airmass off the Gulf of Mexico. At the same time, modest westerly to
northwesterly flow above 500mb will help to bring in drier air aloft
and persist through Sunday.

An isolate shower or two linger across the CWA this morning, and
should remain that way through at least mid morning. As we head into
this afternoon, scattered showers and thunderstorms should begin
developing over the region, particularly across southeastern MS into
far southwestern AL. This activity should increase in coverage by
mid to late afternoon, and given overnight model guidance suggesting
better coverage I have opted to add in an area of likely PoPs across
southeastern MS, southwestern AL into the interior of the FL
panhandle this package. Despite the aforementioned drier air aloft
being advected in above 500mb, rich sfc-500mb moisture content will
help maintain high PWATs in the 1.7 to 1.9 inch range. Likewise,
steep low level lapse rates will develop along with high SBCAPE and
MLCAPE values upwards of 3,500/2,500j/kg respectively. With at least
subtle forcing in association with the aforementioned weak
disturbances rounding the base of the upper level trough, this
should be adequate for scattered to numerous showers and
thunderstorms during the afternoon into early evening hours today.
The caveat to this may be the drier air aloft, although this doesn't
appear to be robust enough to serve as a significant limiter to
convection. Showers and storms will be efficient rainfall producers
once again, with isolated areas of flash flooding possible under any
heavier slow moving thunderstorms. Additionally, with the
introduction of some dry air aloft, wet microburst potential may
become isolated with DCAPE values approaching 700j/kg.

With loss of daytime heating, storm coverage should greatly diminish
through tonight. Expect a similar evolution in convection to occur
Sunday, although coverage may be greater given closer proximity to
the parent trough. Overall thermodynamic/kinematic environment
remains relatively unchanged from the previous day, with perhaps
even a little more moisture throughout the column to work with.
Given this, have likely PoPs covering the entire CWA for Sunday
afternoon into early evening. Once again, heavy rainfall with
showers and storms is likely and a chance for isolated areas of
flash flooding remains Sunday.

Temperatures generally remain close to a persistence forecast of the
last couple days, with highs in the middle to upper 80's and perhaps
an isolated 90 degree reading here and there today and Sunday. Lows
will be in the lower to middle 70's for most locations, with perhaps
an upper 70's reading along the coast. A MODERATE risk of rip
currents remains in effect throughout the period. MM/25

SHORT TERM /Sunday night Through Monday night/...An upper
trough will try to dig southward, however it will be blocked by a
building ridge over the western Atlantic. At the sfc, southerly
flow will continue with precipitable water values of 1.7 to 1.9
inches. This will result in a typical summertime diurnal
convective pattern with scattered to numerous showers and
thunderstorms during the day and isolated coverage overnight.
Highs on Monday will be in the upper 80s. Lows remain very muggy,
in the low to mid 70s inland to mid and upper 70s along the
coast. /13

EXTENDED TERM /Tuesday Through Friday/...A summer time pattern can be
expected throughout the period as an upper level ridge over the
western Atlantic extends across the region. A similar situation
persists at the surface with a high pressure over the western
Atlantic extending across the southeast and northern Gulf.
Southeasterly flow will at the surface will keep sufficient moisture
in place with PWAT's ranging between 1.7 and 2.1 inches. Scattered
showers and thunderstorms can be expected each day with the
exception of Tuesday which has likely rain chances (due to a lifting
upper level trough to our west). Storms are expected to follow the
sea and land breeze cycle where convection forms offshore early in
the early morning and transitions inland during the afternoon. With
sufficient instability, a few strong storms cannot be ruled out

Temperatures start to heat up in the extended as the high pressure
builds in. Daytime highs will reach into the upper 80s to lower 90s,
with a few localized areas potentially seeing mid 90s later in the
week. Heat indices generally range from 98 to 102F. Overnight lows
dip into the lower 70s inland with mid to upper 70s along the
coast. /14

MARINE...A light to occasionally moderate onshore flow
persists through midweek. Seas remain steady around 2 feet through
Sunday, building slightly into the early part of next week.
Scattered showers and thunderstorms remain possible over the marine
area through the period. Lightning, gusty winds, and locally higher
seas will accompany any stronger storms. MM/25

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Special weather statement, Jul 10, 11:28 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
1128 AM CDT Sat Jul 10 2021

ALZ262-FLZ201-101715-
Baldwin Inland AL-Escambia Inland FL-
1128 AM CDT Sat Jul 10 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
BALDWIN AND WESTERN ESCAMBIA COUNTIES UNTIL 1215 PM CDT...

At 1127 AM CDT, the strong thunderstorm was located 5 miles southwest
of Bay Minette, moving northeast at 15 mph.

Wind gusts of up to 40 mph will be possible with this storm.

Locations impacted include...
Bay Minette and I65 And AL 225.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3086 8790 3088 8789 3087 8790 3092 8793
      3092 8792 3091 8791 3094 8790 3094 8788
      3096 8788 3108 8772 3080 8754 3079 8762
      3079 8786
TIME...MOT...LOC 1627Z 242DEG 11KT 3085 8786

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 9:25 AM CDTSpecial Marine WarningMOB23 min
Jul 10, 12:21 PM CDTSpecial Weather StatementMOBEscambia39 min
Jul 10, 1:00 PM CDTSpecial Weather StatementMOBClarke45 min
Jul 10, 11:56 AM CDTSpecial Weather StatementMOBPerry49 min
Jul 10, 12:12 PM CDTSpecial Weather StatementMOBStone48 min
Jul 10, 12:32 PM CDTSpecial Weather StatementMOBGeorge, Greene43 min
Jul 10, 12:38 PM CDTAreal Flood AdvisoryMOBStone82 min
Jul 10, 12:56 PM CDTSpecial Weather StatementMOBStone34 min
Jul 10, 1:14 PM CDTSpecial Weather StatementMOBGeorge46 min

Nearby

Special Weather Statements in Alabama, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.